How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10787
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

hi doc....my right eye become a bit reddish , not watery and

Customer Question

hi doc....my right eye become a bit reddish , not watery and not itchy only slight discomfort and i use two eye drops that i have which gentadexa n also vigamox for 3 days it doesn't helps....so i went to see eye specialist just now ....she checked my eyes n said that my cornea had a slight infection and she ask me to stop using my lens for a month.....and she gave me Dexamethasone sodium phosphate(eye drops 3 times a day), Celluvisc (eye drops every two hours) and last is Lacri-Lube (ointment once every nite).......when i refer to my other doctor that i know ....he said that i shud not use any steroid base eye drops and he said Dexamethasone is a steroid base. Doc i am so confuse now ....please advise me accordingly because this lady doctor that i met earlier is freaking me out....i have faced the same problem many times before and most doctors ask me to stop wearing lens till i fully recover like for a week. i m fully aware the cause of the irritaion on my eye its cause i wear my lens and hardly remove them even when i m sleeping which i know its not good at all. Please advise me accordingly doc and thank you
Submitted: 4 years ago.
Category: Eye
Expert:  Dr. Rick replied 4 years ago.
Hi. I'm online and happy to answer your question today.
Expert:  Dr. Rick replied 4 years ago.
Were you examined by an ophthalmologist or an optometrist?

How is your vision in the affected eye?
Customer: replied 4 years ago.
I was examined by ophthalmologist and my vision is ok
Expert:  Dr. Rick replied 4 years ago.
Ok. That is good.
Expert:  Dr. Rick replied 4 years ago.
it is perfectly safe to use steroid drops when you are under the care of an ophthalmologist.

It sounds like you have contact lens overwear keratitis. The good news? This will get better with treatment and you will be able to resume wearing your contacts....although I recommend you follow your doctors recommendations as to how to wear them so this issue doesn't return.

What is the take home message here? You are getting the correct treatment and you should continue using the medicines as you are doing now. Also, when everything is said and done your eyes will be just fine.

Does this make sense to you?


And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you by pressing the accept button or smiley face. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.

Let me know if there is anything else you would like to discuss pertaining to this issue.
Customer: replied 4 years ago.
So doc you suggested that I continue using drops n ointment as prescribe by the ophthalmologist accordingly and go back and see like she ask me too after a week?
Expert:  Dr. Rick replied 4 years ago.
Yes. That is correct. From what you have told me you are getting the correct treatment....just keep it up :-)
Expert:  Dr. Rick replied 4 years ago.
It's safe for you to press the accept/positive feedback button now if you so desire. And, never fear, even after you press that button I don't go up in a puff of smoke -- I'll still be right here to continue helping you at no additional charge :-)
Dr. Rick and other Eye Specialists are ready to help you
Customer: replied 4 years ago.
Hi doc...one last question....instead of using all d drops n ointment given...one doctor said I can just use Spersadex (eye drops) it will heal my eyes faster ...please advise me doc n thank u
Expert:  Dr. Rick replied 4 years ago.
That medicine is not available in the USA but, yes, that should work just fine :)